Wyoming, 2004

Hail in Wyoming, July 14, 2004

July 14, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 14, 12:45 PM MST, 7 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 12:45 PM MST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT WED JUL 14 2004

.SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND
THURSDAY.  A SHORT WAVE WILL MOVE INTO THE WY PORTION OF THE CWA
THURSDAY AFTERNOON.  LOW LEVEL MOISTURE WILL BE PRESENT TONIGHT AND
AGAIN THURSDAY AFTERNOON.  MID LEVEL MONSOONAL MOISTURE WILL
CONTINUE TO STREAM INTO THE AREA AROUND THE UPPER HIGH.  LIS WILL BE
AROUND -4 THIS EVENING ACROSS THE NORTHERN PANHANDLE WITH CAPE
VALUES IN EXCESS OF 1000 J/KG.  HOWEVER...500 MB WINDS ARE LESS THAN
30 KTS...SO STORMS THAT DO FORM THIS EVENING WILL NOT HAVE ANY
TILT...AND WILL BE MAINLY HEAVY RAIN PRODUCERS.  SOME STORMS EAST OF
THE LARAMIE RANGE MAY PULSE UP AND PRODUCE BRIEF HAIL BEFORE
DOWNDRAFTS CUT OFF UPDRAFTS.  WILL GO WITH ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ACROSS THE CWA THIS EVENING.  TOMORROW
AFTERNOON LOOKS SIMILAR IN THUNDERSTORM COVERAGE...WITH THE STORMS
BECOMING A BIT STRONGER...DUE TO THE DYNAMICS PRODUCED BY THE SHORT
WAVE.  HOWEVER...BEST INSTABILITY AND CAPES MOVE OFF TO THE EAST BY
00Z FRIDAY...RESULTING IN A DECREASE IN INTENSITY OF STORMS AFTER
THIS TIME.

.LONG TERM...THU NGT AND BYND...AVBL MODELS TDA STILL POINT TO A FTR
WORKING ITS WAY ARND 4 CRNRS UPR HIGH INTO THE REGION THU AFTN/NGT.
FOR FRI...MAY BE LIKE TDA...KINDA BTWN SYSTEMS WITH FEWER STORMS
ARND.  UPR PTRN REMAINS ABOUT THE SAME THRU NEXT WEEK...06Z GFS
SUGGESTED THAT THE FTR MOVG INTO THE PAC NW AND THEN ACRS THE CANDN
BORDER MAY NOT BE AS STG AS 00Z LR GFS SHOWED...WHICH WOULD MEAN
MORE OF THE USUAL LATE DAY TSTMS WITH A BIT ABOVE NRML TEMPS.  AS IS
COMMON IN THESE RATHER STAGNANT PTRNS...HARD TO FCST MONSOONAL
SURGES OF MSTR PAST ABOUT 3-4 DAYS.  STILL LOOKS PERHAPS A BIT DRIER
SAT AND SUN...THEN A BIT BETTER CHC MON/TUE WITH BRUSH BY OF SYSTEM
TO THE N.  NO NEW 12Z GFS SO FAR HERE...SO LTL OVERALL CHNGS MADE IN
FCST PAST SAT.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jul 14, 8:47 AM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
947 AM MDT WED JUL 14 2004

NEZ001>003-019>021-054-055-WYZ059>070-151130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
947 AM MDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN HALF OF THE NEBRASKA PANHANDLE.

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS
EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE SLIGHT RISK
AREA...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS.  HEAVY RAIN CAN
BE EXPECTED WITH THE THUNDERSTORMS ACROSS THE AREA.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THURSDAY AND FRIDAY
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LOCALLY
HEAVY RAINS FROM GENERALLY NORTH AND EAST OF A LINE FROM CASPER TO
CHEYENNE.

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE AGAIN IN MOST
AREAS SATURDAY THROUGH MONDAY OVER SOUTHEAST WYOMING AND WESTERN
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN THE
SLIGHT RISK AREA.

KMD

The radar

The Cheyenne radar (KCYS), 13 km away, was scanning. The volume nearest the first event began at 03:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 14, 8:10 PM MST to 8:15 PM MST
Where
Laramie County, 7 mi S of Cheyenne
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.033, -104.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413959.